Alert archive / Indiana / Beach Hazards Statements in 2019

Beach Hazards Statement 14, NWS Northern Indiana

September 5, 2019

NWS Northern Indiana issued this beach hazards statement at Sep 5, 2019, 4:27 PM EDT. It took effect at Sep 6, 2019, 4:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2019, 4:27 PM EDT (20:27 UTC)
In effect from
Sep 6, 2019, 4:00 PM EDT
Expired
Sep 7, 2019, 11:00 AM EDT
In force
19 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

070 
WHUS43 KIWX 052027
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
427 PM EDT Thu Sep 5 2019

INZ003-MIZ077-060430-
/O.NEW.KIWX.BH.S.0014.190906T1500Z-190907T0900Z/
La Porte-Berrien-
427 PM EDT Thu Sep 5 2019 /327 PM CDT Thu Sep 5 2019/

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement for dangerous swimming conditions and 
high wave action which is in effect from Friday morning through 
late Friday night.

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS
  SWIMMING CONDITIONS.

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 20 mph
  becoming northwest Friday afternoon. Waves will build to 2 to 4
  feet by the afternoon and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
7 follow-up statements
109 
WHUS43 KIWX 060128
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
928 PM EDT Thu Sep 5 2019

INZ003-MIZ077-060930-
/O.CON.KIWX.BH.S.0014.190906T1500Z-190907T0900Z/
La Porte-Berrien-
928 PM EDT Thu Sep 5 2019 /828 PM CDT Thu Sep 5 2019/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 20 mph 
  becoming northwest Friday afternoon. Waves will build to 2 to 
  4 feet by the afternoon and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
595 
WHUS43 KIWX 060820
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
420 AM EDT Fri Sep 6 2019

INZ003-MIZ077-061630-
/O.EXT.KIWX.BH.S.0014.190906T2000Z-190907T1200Z/
La Porte-Berrien-
420 AM EDT Fri Sep 6 2019 /320 AM CDT Fri Sep 6 2019/

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THIS AFTERNOON
THROUGH SATURDAY MORNING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 15 mph
  becoming northwest 10 to 20 mph this afternoon. Waves building 
  to 3 to 6 feet early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
078 
WHUS43 KIWX 061426
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1026 AM EDT Fri Sep 6 2019

INZ003-MIZ077-062230-
/O.CON.KIWX.BH.S.0014.190906T2000Z-190907T1200Z/
La Porte-Berrien-
1026 AM EDT Fri Sep 6 2019 /926 AM CDT Fri Sep 6 2019/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM EDT /3 PM
CDT/ THIS AFTERNOON THROUGH SATURDAY MORNING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 15 mph
  becoming northwest 10 to 20 mph with higher gusts this 
  afternoon. Waves building to 3 to 5 feet early this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
687 
WHUS43 KIWX 061955
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
355 PM EDT Fri Sep 6 2019

INZ003-MIZ077-070400-
/O.CON.KIWX.BH.S.0014.190906T2000Z-190907T1200Z/
La Porte-Berrien-
355 PM EDT Fri Sep 6 2019 /255 PM CDT Fri Sep 6 2019/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...North wind at 10 to 20 mph. Waves 
  to 3 to 5 feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
890 
WHUS43 KIWX 070224
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1024 PM EDT Fri Sep 6 2019

INZ003-MIZ077-071030-
/O.EXT.KIWX.BH.S.0014.000000T0000Z-190907T1500Z/
La Porte-Berrien-
1024 PM EDT Fri Sep 6 2019 /924 PM CDT Fri Sep 6 2019/

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
MORNING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...North wind at 10 to 20 mph. Waves
  to 4 to 7 feet subsiding to 1 to 3 feet by midday Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
435 
WHUS43 KIWX 070816
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
416 AM EDT Sat Sep 7 2019

INZ003-MIZ077-071500-
/O.CON.KIWX.BH.S.0014.000000T0000Z-190907T1500Z/
La Porte-Berrien-
416 AM EDT Sat Sep 7 2019 /316 AM CDT Sat Sep 7 2019/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT
/10 AM CDT/ THIS MORNING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...North wind at 5 to 15 mph becoming
  west 5 to 10 mph by midday. Waves to 4 to 6 feet subsiding to 2
  to 4 feet by midday, then to 1 to 3 feet this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
747 
WHUS43 KIWX 071453
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1053 AM EDT Sat Sep 7 2019

INZ003-MIZ077-071600-
/O.EXP.KIWX.BH.S.0014.000000T0000Z-190907T1500Z/
La Porte-Berrien-
1053 AM EDT Sat Sep 7 2019 /953 AM CDT Sat Sep 7 2019/

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM EDT /10 AM CDT/
THIS MORNING...

* Waves have dropped below 4 feet and winds have decreased
  allowing conditions to drop below headline thresholds.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 3:54 PM EDT, 33 minutes earlier.

Area forecast discussion, Sep 5, 3:54 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
354 PM EDT Thu Sep 5 2019

.SYNOPSIS...
Issued at 441 AM EDT Thu Sep 5 2019

Expect increasing clouds late tonight with lows in the lower and
middle 50s. There is a chance of light rain showers on Friday as a
frontal system moves through the region. Dry conditions return
for Saturday with highs in the 70s. Another chance for rain
arrives Sunday.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 345 PM EDT Thu Sep 5 2019

Lesser concern with fog potential towards daybreak with arrival of
mid level clouds associated with upstream shortwave/decaying
convection late tonight. Probably best potential would be in far
eastern CWA should skies remain clear with shallow boundary layer
decoupled. Will not mention at this time as any fog should remain
shallow, transient and brief.

Primary focus is on timing of light rain showers associated with
aforementioned shortwave dropping southeast from the Upper Midwest
to the Lower Great Lakes by early Friday afternoon. Best dynamics
relegated north of CWA with strongest/80-100 m/12hr height falls
over northern Lower Michigan. Lower/mid level lapse rates remain
poor along southern extent of associated frontal zone trailing to
south-southwest through CWA. Along with lack of substantive low
level moisture return/short in duration and weak wind transport,
have only mention of low chance rain showers, highest northern half
CWA and withhold thunder mention. Front clears eastern CWA by late
afternoon.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 345 PM EDT Thu Sep 5 2019

Dry, subsident airmass for Saturday. Then approach of piecemeal
shortwave ejecting from persistent eastern Pacific trough enters
confluent downstream flow over Great Lakes/southeast Canada/New
England. Again, poor surface dewpoints and subtle nature of
shortwave and westward shift to cyclogenesis as more substantial
wave ejects through northern Rockies into Northern Plains.
Continued low rain chances with strong discrepancies between speed
and system strength between models. Went dry DY6-7 with overall
consensus of southeast U.S. ridge building northward into southern
Great Lakes.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 118 PM EDT Thu Sep 5 2019

VFR conditions with wind speeds of 6 knots or less are expected
within the critical TAF period as the terminals remain under the
influence of high pressure. Overnight, a cold front approaches
from the northwest which will spread BKN skies over the area.
After 12z Friday, SBN will likely see at least MVFR ceilings from
this feature. There is uncertainty in timing such ceilings at
FWA; will hold off on that mention for now. Rain showers and even
a thunderstorm can accompany this cold front. However, moisture
is lacking within the atmospheric column. As such, will omit
precipitation at this time.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Brown

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 5, 4:48 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
448 AM EDT Thu Sep 5 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-060900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
448 AM EDT Thu Sep 5 2019 /348 AM CDT Thu Sep 5 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There are low chances for thunderstorms Friday, then again Sunday
night into Wednesday. Dangerous swimming conditions are possible for
Lake Michigan beaches Friday afternoon into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-060900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
448 AM EDT Thu Sep 5 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There are low chances for thunderstorms Friday, then again Sunday
night into Wednesday. Conditions hazardous to small craft are
possible Friday afternoon into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:27 PM EDTSmall Craft AdvisoryIWX43 hr

Nearby

Beach Hazards Statements in Indiana, 2019Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.